MAUDE Adverse Event Report: COOK INC WHISTLE TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC WHISTLE TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14028
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: or clinical coordinator.Pma/510k #: k171662.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an cystoscopy pyelogram of the bladder using a whistle tip ureteral catheter, the catheter tip detached inside of the patient.As the catheter was being withdrawn, a piece of the catheter was noted to be missing.The piece was successfully retrieved with graspers.There was no harm to the patient.It is unknown how the procedure was completed.No adverse effects to the patient have been reported.Additional patient and event details have been requested.A follow up report will be submitted when additional information is received.
 
Event or Problem Description
No additional information has been received.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation evaluation: it was reported that the tip of a whistle tip ureteral catheter (part number 022103) from lot number (9873789) separated during a cystoscopy.The separated tip was retrieved from the patient using graspers.It was reported that there was no patient harm as a result of this case.Cook representatives made multiple attempts to get the device returned and additional information about the case but the customer did not respond.A document based investigation was performed including a review of complaint history, device history record, and, quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A review of the north america distribution center found there was no stock remaining of lot 9873789 for evaluation.There is not enough evidence available to make a conclusive determination of the cause.Cook has concluded the cause is not established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WHISTLE TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9495310
Report Number1820334-2019-03151
Device Sequence Number1215434
Product Code KOD
UDI-Device Identifier00827002140288
UDI-Public(01)00827002140288(17)220711(10)9873789
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberG14028
Device Catalogue Number022103
Device Lot Number9873789
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1